Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 21, 2010, 3:08 PM CST for 4 counties in Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 21, 2010, 3:08 PM CST (21:08 UTC)
- Expired
- Jan 21, 2010, 3:45 PM CST
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Marshall County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 58 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 3:34 PM CST | HAIL 0.88 | Murfreesboro, TN | NICKEL SIZED HAIL REPORTED AT SPARTA PIKE AND TN BLVD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
528
WUUS54 KOHX 212108
SVROHX
TNC003-117-149-187-212145-
/O.NEW.KOHX.SV.W.0002.100121T2108Z-100121T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
308 PM CST THU JAN 21 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN BEDFORD COUNTY IN MIDDLE TENNESSEE...
* UNTIL 345 PM CST
* AT 304 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21
MILES SOUTHWEST OF MURFREESBORO...OR 16 MILES NORTH OF LEWISBURG...
AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MURFREESBORO BY 335 PM CST...
6 MILES SOUTHEAST OF WALTERHILL BY 345 PM CST...
LAT...LON 3556 8668 3570 8681 3570 8680 3570 8679
3572 8679 3606 8648 3583 8619
TIME...MOT...LOC 2108Z 232DEG 33KT 3569 8665
$$
131 follow-up statement
498 WWUS54 KOHX 212124 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 324 PM CST THU JAN 21 2010 TNC117-187-212132- /O.CAN.KOHX.SV.W.0002.000000T0000Z-100121T2145Z/ WILLIAMSON TN-MARSHALL TN- 324 PM CST THU JAN 21 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARSHALL AND SOUTHEASTERN WILLIAMSON COUNTIES IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST THURSDAY EVENING FOR CENTRAL TENNESSEE. LAT...LON 3559 8662 3568 8661 3606 8648 3583 8619 TIME...MOT...LOC 2122Z 232DEG 33KT 3577 8652 $$ TNC003-149-212145- /O.CON.KOHX.SV.W.0002.000000T0000Z-100121T2145Z/ RUTHERFORD TN-BEDFORD TN- 324 PM CST THU JAN 21 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR NORTHWESTERN BEDFORD AND RUTHERFORD COUNTIES... AT 318 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF MURFREESBORO...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MURFREESBORO BY 335 PM CST... WALTERHILL BY 345 PM CST... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST THURSDAY EVENING FOR CENTRAL TENNESSEE. && LAT...LON 3559 8662 3568 8661 3606 8648 3583 8619 TIME...MOT...LOC 2122Z 232DEG 33KT 3577 8652 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 3:06 PM CST, 2 minutes earlier.
Area forecast discussion, Jan 21, 3:06 PM CST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 306 PM CST THU JAN 21 2010 .DISCUSSION... CURRENT...TOR WATCH IN EFFECT W 1/3 TIL 23Z...BUT SOME CELLS LOOKING SEVERE TO THE E AS WELL...AS DRY SLOTTING AND SOME COOLING TAKES PLACE AT MID LEVELS. TEMPS IN MID 50S TO LOWER 60S. WILL KEEP MENTION OF SEVERE IN ZONES THRU 03Z...AFTER WHICH UPPER LO (MOVING NE) OUTRUNS SURFACE LO AND WE LOSE OUR DYNAMIC SUPPORT. WINDS HAVE GONE SOUTHERLY SO VEERING NOT QUITE AS STRONG...WOULD SUSPECT MAINLY A HAIL THREAT BY EVE. ASSCD SURFACE FRONT EXPECTED TO BE NEAR HOP BY 06Z TONITE...AND NEAR PLATEAU BY 12Z. WILL CARRY HI CHANCE POPS (50%) FOR TONITE. LO CLOUDS WILL LINGER IN AREA FOR QUITE SOME TIME...MAYBE INTO SAT. SOME MORE RAIN ON HORIZON FOR SAT NITE AND SUN...AND ESF MENTIONS POSSIBLE FLOOD PROBLEMS. STRONG FRONT MOVES E AS SURFACE LO DEVELOPS OVER CNTRL PLAINS SAT...CHANCE RW- FAR W. PRE-FRONTAL SQUALL LINE EXPECTED TO MOVE ACROSS SAT NITE AND THEN OCCLUDED FRONT MOVES ACROSS SUN AFTERNOON OR EVE. SOME WRAP-AROUND LO CHANCE FLURRIES/R- MON NITE AND TUE. BACK TO NEAR SEASONAL TEMPS MON AND BEYOND. BY THU...GFS DEVELOPS A SURFACE LO OVER E TX WITH A STRONG COLD FRONT WITH MUCH COLDER AIR MOVING SE. DGEX EVEN FASTER WITH THIS FEATURE...WHILE EURO SUPPRESES LO WELL TO SW. WILL GO WITH 50% POPS FOR R- FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 45 52 43 61 / 50 0 10 10 CLARKSVILLE 42 48 41 59 / 50 0 10 30 CROSSVILLE 45 49 38 55 / 50 20 10 10 COLUMBIA 47 52 42 60 / 50 0 10 10 LAWRENCEBURG 47 51 42 61 / 50 0 10 10 WAVERLY 43 50 42 60 / 50 0 10 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/MAG
Hazardous weather outlook, Jan 21, 9:06 AM CST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 906 AM CST THU JAN 21 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-221130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 906 AM CST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY. THEY WILL BE MOST FAVORABLE IN THE LATE MORNING AND AFTERNOON. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT BUT THE ATMOSPHERE WILL BECOME CONDUCIVE FOR ISOLATED TORNADOES AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 17/MAG
In the hours before
Special weather statement, Jan 21, 1:31 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 131 PM CST THU JAN 21 2010 TNZ075-077-212000- BEDFORD-COFFEE- 131 PM CST THU JAN 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD AND COFFEE COUNTIES... AT 127 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LYNCHBURG...MOVING NORTHEAST AT 45 MPH. HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. BOYD
Special weather statement, Jan 21, 1:53 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 153 PM CST THU JAN 21 2010 TNZ008-009-028>030-212100- MACON-SMITH-SUMNER-TROUSDALE-WILSON- 153 PM CST THU JAN 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR MACON...SMITH...SUMNER... TROUSDALE AND WILSON COUNTIES... AT 146 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF LEBANON...MOVING NORTHEAST AT 40 MPH. HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. BOYD
Special weather statement, Jan 21, 2:09 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 209 PM CST THU JAN 21 2010 TNZ009-010-028>030-212045- CLAY-MACON-SMITH-TROUSDALE-WILSON- 209 PM CST THU JAN 21 2010 ...SIGNIFICANT WEATHER ADVISORY UNTIL 245 PM CST...FOR CLAY...MACON...SMITH...TROUSDALE AND WILSON COUNTIES... AT 205 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF LEBANON...MOVING NORTHEAST AT 40 MPH. HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. BOYD
Special weather statement, Jan 21, 2:17 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 217 PM CST THU JAN 21 2010 TNZ059>061-095-212045- GILES-MARSHALL-MAURY-WILLIAMSON- 217 PM CST THU JAN 21 2010 ...SIGNIFICANT WEATHER ADVISORY UNTIL 245 PM CST...FOR GILES...MARSHALL...MAURY AND WILLIAMSON COUNTIES... AT 210 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF MOUNT PLEASANT...OR 13 MILES SOUTHWEST OF COLUMBIA...MOVING NORTHEAST AT 30 MPH. HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. BOYD
Special weather statement, Jan 21, 2:26 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 226 PM CST THU JAN 21 2010 TNZ009-010-029-030-212100- CLAY-MACON-SMITH-TROUSDALE- 226 PM CST THU JAN 21 2010 ...SIGNIFICANT WEATHER ADVISORY UNTIL 3 PM CST...FOR CLAY...MACON...SMITH AND TROUSDALE COUNTIES... AT 215 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARTSVILLE...MOVING NORTHEAST AT 35 MPH. HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. BOYD
Local storm report, Jan 21, 3:01 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
301 PM CST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL LAFAYETTE 36.52N 86.03W
01/21/2010 E1.00 INCH MACON TN EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED IN DOWNTOWN LAFAYETTE.
&&
MDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 9:00 PM CST | River Flood Warning | OHX | Bedford | 12 hr |
| Jan 21, 2:22 PM CST | Severe Thunderstorm Warning | OHX | Marshall, Maury | 23 min |
| Jan 21, 2:44 PM CST | Tornado Warning | OHX | Clay, Macon, Trousdale | 31 min |
| Jan 21, 3:31 PM CST | Severe Thunderstorm Warning | OHX | DeKalb, Rutherford, Smith, Wilson | 29 min |
| Jan 21, 3:42 PM CST | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 19 min |
| Jan 21, 3:44 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 31 min |
| Jan 21, 3:49 PM CST | Severe Thunderstorm Warning | OHX | Giles | 26 min |
| Jan 21, 3:49 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam | 26 min |
| Jan 21, 3:53 PM CST | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Smith | 37 min |
| Jan 21, 3:56 PM CST | Tornado Warning | OHX | Giles | 34 min |
| Jan 21, 4:10 PM CST | Tornado Warning | OHX | Clay, Jackson, Overton, Putnam | 35 min |
| Jan 21, 4:19 PM CST | Tornado Warning | OHX | Clay, Overton, Pickett | 26 min |
| Jan 21, 4:25 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren, White | 35 min |
| Jan 21, 4:28 PM CST | Tornado Warning | OHX | Giles, Lawrence, Maury | 32 min |
| Jan 21, 4:42 PM CST | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett, Putnam | 33 min |
| Jan 21, 4:58 PM CST | Severe Thunderstorm Warning | OHX | White | 14 min |
| Jan 21, 5:02 PM CST | Tornado Warning | OHX | Bedford, Giles, Marshall, Maury | 28 min |
| Jan 21, 5:10 PM CST | Tornado Warning | OHX | Grundy | 35 min |
| Jan 21, 5:27 PM CST | Tornado Warning | OHX | Bedford, Marshall | 18 min |
| Jan 21, 5:39 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 36 min |
| Jan 21, 5:46 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 14 min |
| Jan 21, 5:54 PM CST | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 21 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.